Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 252, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 19, 2009, 1:54 AM CDT for Kent County, King County, Stonewall County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2009, 1:54 AM CDT (06:54 UTC)
- Expired
- Jul 19, 2009, 2:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Kent County, TX, King County, TX, Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 127 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2962 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 190654
SVRLUB
TXC263-269-433-190745-
/O.NEW.KLUB.SV.W.0252.090719T0654Z-090719T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
154 AM CDT SUN JUL 19 2009
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KING COUNTY IN NORTHWEST TEXAS.
SOUTHEASTERN KENT COUNTY IN NORTHWEST TEXAS.
STONEWALL COUNTY IN NORTHWEST TEXAS.
* UNTIL 245 AM CDT
* AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 13 MILES NORTH OF
SWENSON...OR 14 MILES NORTHEAST OF JAYTON...AND MOVING SOUTH AT
15 MPH. A SECOND STORM WAS LOCATED ACROSS FAR SOUTHEASTERN KING
COUNTY ALSO CAPABLE OF HAIL TO THE SIZE OF GOLF BALLS.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE OLD GLORY...
PEACOCK AND ASPERMONT. HIGHWAY 380 BETWEEN JAYTON AND ASPERMONT
WILL BE IMPACTED BY THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
MOTORISTS WILL ENCOUNTER DAMAGING HAIL...STRONG WINDS AND VERY HEAVY
RAIN. FIND SUBSTANTIAL SHELTER NOW.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
&&
LAT...LON 3295 10072 3340 10051 3356 10016 3352 9999
3296 9998
TIME...MOT...LOC 0652Z 015DEG 13KT 3338 10038
$$4 follow-up statements
000
WWUS54 KLUB 190703
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
203 AM CDT SUN JUL 19 2009
TXC263-269-433-190745-
/O.CON.KLUB.SV.W.0252.000000T0000Z-090719T0745Z/
KING TX-KENT TX-STONEWALL TX-
203 AM CDT SUN JUL 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR STONEWALL...SOUTHEASTERN KENT AND SOUTHEASTERN KING COUNTIES...
AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 8 MILES NORTHWEST
OF SWENSON...OR ABOUT 11 MILES EAST OF JAYTON...MOVING SOUTH AT 20
MPH. ANOTHER STORM WAS LOCATED WEST OF HIGHWAY 83 IN FAR
SOUTHEASTERN KING COUNTY.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE
JAYTON...SWENSON...PEACOCK...OLD GLORY AND ASPERMONT. US 83 NEAR
ASPERMONT AND US 380 FROM JAYTON TO OLD GLORY WILL BE IMPACTED BY
THIS STORM.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
MOTORISTS WILL ENCOUNTER DAMAGING HAIL...STRONG WINDS AND VERY HEAVY
RAIN. FIND SUBSTANTIAL SHELTER NOW BUT DO NOT PARK UNDER OVERPASSES
OR BRIDGES AS THIS WILL OBSTRUCT TRAFFIC FOR EMERGENCY VEHICLES.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3295 10072 3333 10054 3350 10019 3346 9999
3296 9998
TIME...MOT...LOC 0702Z 013DEG 17KT 3330 10040
$$000
WWUS54 KLUB 190707
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
207 AM CDT SUN JUL 19 2009
TXC263-269-433-190745-
/O.CON.KLUB.SV.W.0252.000000T0000Z-090719T0745Z/
KING TX-KENT TX-STONEWALL TX-
207 AM CDT SUN JUL 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR STONEWALL...SOUTHEASTERN KENT AND SOUTHEASTERN KING COUNTIES...
AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO TENNIS BALL SIZE. THIS STORM WAS LOCATED NEAR
PEACOCK...OR ABOUT 11 MILES EAST OF JAYTON...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE
SWENSON...PEACOCK...OLD GLORY AND ASPERMONT. MOTORIST ALONG US 380
WEST OF ASPERMONT ARE IN THE PATH OF THIS STORM.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
MOTORISTS WILL ENCOUNTER DAMAGING HAIL...STRONG WINDS AND VERY HEAVY
RAIN. FIND SUBSTANTIAL SHELTER NOW BUT DO NOT PARK UNDER OVERPASSES
OR BRIDGES AS THIS WILL OBSTRUCT TRAFFIC FOR EMERGENCY VEHICLES.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3295 10072 3331 10054 3346 10018 3343 9999
3296 9998
TIME...MOT...LOC 0706Z 009DEG 19KT 3325 10039
$$000
WWUS54 KLUB 190717
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
217 AM CDT SUN JUL 19 2009
TXC269-190726-
/O.CAN.KLUB.SV.W.0252.000000T0000Z-090719T0745Z/
KING TX-
217 AM CDT SUN JUL 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KING COUNTY IS
CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE COUNTY.
LAT...LON 3295 10072 3325 10057 3338 10018 3339 9999
3296 9998
TIME...MOT...LOC 0716Z 013DEG 17KT 3324 10042
$$
TXC263-433-190745-
/O.CON.KLUB.SV.W.0252.000000T0000Z-090719T0745Z/
KENT TX-STONEWALL TX-
217 AM CDT SUN JUL 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR STONEWALL AND SOUTHEASTERN KENT COUNTIES...
AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR PEACOCK...OR
ABOUT 9 MILES EAST OF JAYTON...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE
SWENSON...PEACOCK...OLD GLORY AND ASPERMONT. HIGHWAY 380 FROM
JAYTON TO OLD GLORY IS IN THE PATH OF THIS STORM.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
MOTORISTS WILL ENCOUNTER DAMAGING HAIL...STRONG WINDS AND VERY HEAVY
RAIN. FIND SUBSTANTIAL SHELTER NOW BUT DO NOT PARK UNDER OVERPASSES
OR BRIDGES AS THIS WILL OBSTRUCT TRAFFIC FOR EMERGENCY VEHICLES.
LAT...LON 3295 10072 3325 10057 3338 10018 3339 9999
3296 9998
TIME...MOT...LOC 0716Z 013DEG 17KT 3324 10042
$$000 WWUS54 KLUB 190738 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 238 AM CDT SUN JUL 19 2009 TXC263-433-190745- /O.CON.KLUB.SV.W.0252.000000T0000Z-090719T0745Z/ KENT TX-STONEWALL TX- 238 AM CDT SUN JUL 19 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR SOUTHERN STONEWALL AND SOUTHEASTERN KENT COUNTIES... AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF PEACOCK...OR ABOUT 14 MILES SOUTHEAST OF JAYTON...MOVING SOUTHWEST AT 25 MPH. MOTORIST ALONG HIGHWAY 70 IN SOUTHEASTERN KENT COUNTY WILL BE IMPACTED BY THIS STORM. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE PEACOCK...OLD GLORY AND ASPERMONT. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. MOTORISTS WILL ENCOUNTER DAMAGING HAIL...STRONG WINDS AND VERY HEAVY RAIN. FIND SUBSTANTIAL SHELTER NOW BUT DO NOT PARK UNDER OVERPASSES OR BRIDGES AS THIS WILL OBSTRUCT TRAFFIC FOR EMERGENCY VEHICLES. LAT...LON 3295 10072 3318 10058 3319 9999 3296 9998 TIME...MOT...LOC 0737Z 026DEG 23KT 3306 10048 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:12 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 19, 12:12 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1212 AM CDT SUN JUL 19 2009 .UPDATE... HAVE REMOVED MENTION OF NOW EXPIRED WW602 AND ADJUSTED OVERNIGHT POPS UPWARD ACROSS THE NRN HALF BASED ON CURRENT TRENDS. 26 && .PREV DISCUSSION... /ISSUED 1143 PM CDT SAT JUL 18 2009/ AVIATION... SHOWER AND THUNDER CHANCES WILL SPREAD BACK INTO KLBB SHORTLY AFTER 06Z THIS MORNING AS DISTURBANCE ALOFT PASSING SOUTHWARD IN NORTH TO NORTHWEST FLOW. SOMEWHAT LESSER SHOWER CHANCES AT KCDS EARLY SUNDAY MORNING THOUGH RADAR ALSO SHOWING A FEW BLIPS THAT WAY. STILL...LESSER UPSTREAM ACTIVITY AT KCDS SUGGESTS USING THE CB REMARK ONLY FOR NOW. DISTURBANCE SHOULD PASS CLOSE TO DAYBREAK FOLLOWED BY MINIMAL COMPLICATIONS UNTIL PERHAPS SUNDAY NIGHT... PERHAPS JUST BEYOND THIS TAF PACKAGE. RMCQUEEN PREV DISCUSSION... /ISSUED 653 PM CDT SAT JUL 18 2009/ AVIATION... KLBB IS MOST AT-RISK FOR A STRONG THUNDERSTORM LATER THIS EVENING IN NORTHWEST FLOW ALOFT. A NEW CONVECTIVE COMPLEX IS CURRENTLY BREWING ACROSS THE WESTERN TEXAS PANHANDLE AND MOVING TO THE SOUTH-SOUTHEAST... GENERALLY NEAR AN OLD OUTFLOW BOUNDARY THAT RUNS FROM THE TEXAS BOYS RANCH TO TULIA AND DOWN TO FLOYDADA...BUT IS EDGING EAST AND EXPECTED TO BE NEAR KLBB BY OR SHORTLY AFTER 03Z. THIS WILL BE NEAR THE TIME THAT STORMS OVER THE PANHANDLE WILL BE APPROACHING AND VALIDATES A TEMPO GROUP IN THE KLBB TAF FOR THUNDER AND STRONG OUTFLOW WINDS BETWEEN 02Z AND 06Z. CANNOT RULE OUT THUNDERSTORMS MOVING INTO KCDS TERMINAL AS WELL LATE THIS EVENING...BUT A LITTLE HARDER TO CORROBORATE WITH OTHER INFORMATION SO WILL HOLD ON TO A CB REMARK ONLY FOR NOW. STORMS SHOULD CLEAR SOUTH OF TERMINALS FOR THE MOST PART BY EARLY SUNDAY MORNING WITH NO SIGNIFICANT STORMS SHOWING AT THIS TIME IN UPSTREAM OVER THE CENTRAL HIGH PLAINS. RMCQUEEN PREV DISCUSSION... /ISSUED 351 PM CDT SAT JUL 18 2009/ SHORT TERM... NORTHWEST FLOW ALOFT IS EXPECTED TO BRING SCATTERED THUNDERSTORMS TO THE AREA ONCE AGAIN TONIGHT. MODELS SHOWING 500MB FLOW OUT OF THE NORTH-NORTHWEST INCREASING TO AROUND 40KTS THIS EVENING AT THE SAME TIME A LOW LEVEL JET WITH 25 TO 35KT SOUTHERLY WINDS BECOMES ESTABLISHED. THIS SHEAR PROFILE WILL SUPPORT AN MCS WITH EMBEDDED SUPERCELLS MOVING SOUTH- SOUTHEAST ACROSS THE AREA. SATELLITE AND RADAR WERE ALREADY INDICATING INCREASING CONVECTION FROM THE OKLAHOMA PANHANDLE INTO NORTHEAST NEW MEXICO AT 3 PM...LIKELY THE BEGINNING OF THE NEW MCS. A SEVERE WATCH IS ALREADY IN PLACE FOR PARTS OF NEW MEXICO AND THE WESTERN PANHANDLE AND NW SOUTH PLAINS...GOING THROUGH 10PM. AT THIS POINT IS SEEMS LIKELY THAT NEW WATCHES FOR POINTS FURTHER SOUTH/SOUTHEAST WILL BE COMING LATER THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL WILL ALSO BE POSSIBLE. SOME CONVECTION MAY LINGER AFTER MIDNIGHT THROUGH THE EARLY MORNING HOURS SUNDAY. LONG TERM... WET PATTERN MAY CONTINUE FOR A FEW DAYS WITH STORMS FIRING ON THE HIGHER TERRAIN IN NORTHEASTERN NEW MEXICO AND PROPAGATING SOUTH AND SOUTHEAST INTO WEST TEXAS. KEPT HIGHER POPS THROUGH MONDAY NIGHT WITH PRECIPITATION CHANCES DECREASING THEREAFTER. SHOULD CONTINUE TO SEE STEEP LAPSE RATES AND ADEQUATE LOW LEVEL MOISTURE ACROSS THE REGION. INSTABILITY AND SHEAR WILL DECREASE A NOTCH AFTER TONIGHT...BUT SHOULD BE SUFFICIENT FOR SOME STORM ORGANIZATON AND UPSCALE GROWTH OF CONVECTIVE COMPLEXES ESPECIALLY IF DECENT S/SE LOW LEVEL INFLOW CONTINUES. DIFFERING SOLUTIONS EXIST TOWARD THE END OF NEXT WEEK...BUT DRYING TREND APPEARS REASONABLE GIVEN SLIGHT EASTWARD PROGRESSION OF FLATTENING RIDGE AND WEAKENING MID/UPPER FLOW. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 93 65 96 65 91 / 10 60 30 50 40 TULIA 91 64 93 67 93 / 10 50 30 50 40 PLAINVIEW 92 65 93 66 90 / 10 40 30 50 40 LEVELLAND 95 66 97 66 94 / 10 40 30 50 40 LUBBOCK 95 67 96 69 92 / 10 40 20 50 40 DENVER CITY 97 66 98 68 95 / 10 40 30 50 40 BROWNFIELD 96 67 97 67 96 / 10 40 20 40 30 CHILDRESS 94 68 95 72 93 / 20 30 20 50 40 SPUR 96 69 96 67 93 / 20 30 20 40 30 ASPERMONT 96 69 97 72 93 / 30 30 20 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 26/99
Hazardous weather outlook, Jul 18, 4:46 AM CDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 446 AM CDT SAT JUL 18 2009 TXZ021>044-191000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 446 AM CDT SAT JUL 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF EASTERN NEW MEXICO...THE TEXAS PANHANDLE...AND THE SOUTH PLAINS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THE MOST LIKELY LOCATIONS WITHIN THE OUTLOOK AREA TO EXPERIENCE THUNDERSTORM AND SEVERE WEATHER ACTIVITY LATER TODAY WILL BE THE EXTREME SOUTHERN PANHANDLE...AND AREAS OF THE SOUTH PLAINS WEST OF THE CAPROCK ESCARPMENT. THE GREATEST SEVERE WEATHER THREAT WILL LIKELY EXIST BETWEEN 4 PM AND MIDNIGHT...AS STORMS MOVE SOUTHEASTWARD OVER THE WESTERN SOUTH PLAINS. GIVEN THE DEGREE OF INSTABILITY AND SHEAR...A FEW SUPERCELL STORMS WILL BE POSSIBLE... HOWEVER...THE PRIMARY SEVERE WEATHER HAZARD ASSOCIATED WITH THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WINDS AS ACTIVITY CONGEALS INTO A COMPLEX OF THUNDERSTORMS THIS EVENING. LARGE HAIL WILL ALSO BE POSSIBLE. IN FACT...AN ISOLATED OCCURRENCE OF HAIL UP TO TWO INCHES IN DIAMETER MAY OCCUR. IN ADDITION...A LOW THREAT FOR AN ISOLATED TORNADO MAY ALSO EXIST...ESPECIALLY IF ANY REMNANT OUTFLOW BOUNDARIES FROM LAST EVENING/S ROUND OF THUNDERSTORMS BECOMES APPARENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL PERSIST SUNDAY AND INTO THE FIRST HALF OF THE UPCOMING WORK WEEK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A THREAT FOR ISOLATED AND BRIEFLY SEVERE STORMS WILL EXIST EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 18, 10:35 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1035 PM CDT SAT JUL 18 2009
TXZ039>041-190430-
LYNN TX-TERRY TX-YOAKUM TX-
1035 PM CDT SAT JUL 18 2009
...LINE OF STRONG THUNDERSTORMS ACROSS YOAKUM...TERRY AND LYNN
COUNTIES...
AT 1033 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 16 MILES NORTHWEST OF
PLAINS TO 10 MILES NORTH OF BROWNFIELD TO 10 MILES SOUTHWEST OF
TAHOKA...MOVING SOUTH AT 30 MPH.
BRIEF...STRONG WIND GUSTS TO NEAR 50 MPH ARE POSSIBLE NEAR THESE
THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS. LOCALLY DENSE BLOWING DUST ALSO
SHOULD BE EXPECTED.
PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
LAT...LON 3295 10305 3338 10305 3339 10220 3309 10182
3295 10184
TIME...MOT...LOC 0334Z 008DEG 28KT 3336 10301 3330 10223
3306 10191Local storm report, Jul 18, 11:54 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1154 PM CDT SAT JUL 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 5 N DIMMITT 34.62N 102.31W
07/18/2009 E1.75 INCH CASTRO TX LAW ENFORCEMENT
0755 PM TSTM WND GST 2 NE DIMMITT 34.57N 102.29W
07/18/2009 M60 MPH CASTRO TX MESONET
0758 PM HAIL DIMMITT 34.55N 102.31W
07/18/2009 E1.00 INCH CASTRO TX LAW ENFORCEMENT
POWER LINES DOWN 5 MILES WEST OF DIMMITT
0759 PM HAIL 4 W DIMMITT 34.55N 102.39W
07/18/2009 E2.50 INCH CASTRO TX PUBLIC
1010 PM TSTM WND GST 6 SSW WOLFFORTH 33.43N 102.05W
07/18/2009 M65 MPH LUBBOCK TX MESONET
&&
EVENT NUMBER 00631 00634 00632 00633 00635
JDVLocal storm report, Jul 19, 12:45 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1245 AM CDT SUN JUL 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1225 AM NON-TSTM WND GST 3 N PLAINS 33.23N 102.83W
07/19/2009 M58 MPH YOAKUM TX MESONET
SEVERE GUSTS OCCURRED WELL BEHIND A CONVECTIVE COMPLEX.
&&
EVENT NUMBER 00636
LINDLEYSpecial weather statement, Jul 19, 12:52 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1252 AM CDT SUN JUL 19 2009 TXZ039-040-190700- YOAKUM-TERRY- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD 1252 AM CDT SUN JUL 19 2009 ...LOCALIZED AND BRIEFLY STRONG WIND GUSTS POSSIBLE THROUGH 2 AM... LOCALIZED AND BRIEFLY INTENSE WIND GUSTS WILL BE POSSIBLE IN THE WAKE OF A DEPARTING THUNDERSTORM COMPLEX THROUGH 2 AM. SUSTAINED SOUTHERLY WINDS MAY REACH THE 30 TO 40 MPH RANGE WITH A FEW GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. DRIVERS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF LOCALLY STRONG WINDS.
Special weather statement, Jul 19, 1:04 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 104 AM CDT SUN JUL 19 2009 TXZ038-190630- KING TX- 104 AM CDT SUN JUL 19 2009 ...STRONG THUNDERSTORM ACROSS KING COUNTY... AT 103 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES EAST OF GROW...OR ABOUT 16 MILES NORTHEAST OF GUTHRIE...MOVING SOUTH AT 25 MPH. SMALL HAIL AND GUSTY WINDS ARE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. LAT...LON 3340 10039 3383 10040 3382 9999 3340 9999 TIME...MOT...LOC 0603Z 015DEG 23KT 3376 10010
Special weather statement, Jul 19, 1:40 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 140 AM CDT SUN JUL 19 2009 TXZ035-036-190715- CROSBY TX-LUBBOCK TX- 140 AM CDT SUN JUL 19 2009 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER LUBBOCK AND CROSBY COUNTIES... AT 138 AM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A RAPIDLY INTENSIFYING THUNDERSTORM 3 MILES WEST OF LORENZO...MOVING SOUTH AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. A RISK OF LARGE HAIL AND DAMAGING WINDS COULD DEVELOP QUICKLY OVER PARTS OF LUBBOCK AND CROSBY COUNTIES. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LAT...LON 3341 10132 3340 10194 3380 10174 3377 10150 TIME...MOT...LOC 0639Z 004DEG 23KT 3367 10159
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 59 min |
| Jul 18, 8:22 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 53 min |
| Jul 18, 9:12 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 63 min |
| Jul 19, 1:18 AM CDT | Severe Thunderstorm Warning | LUB | King | 42 min |
| Jul 19, 2:21 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 33 min |
| Jul 19, 2:44 AM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 19 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.